Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reflux/Heartburn and Med interaction
Jul 11, 2008

I have been positive for almost 20 years. I had been on Viracept for a long time and then Epzicom as well. My physician recently switched me to a new regimen - Norvir, Reyetaz, Viread, Viramine - I have constant reflux/heartburn acid issues - this has always been an issue for me but until now I have always been on Prilosec which stopped it completely. Now the doctor says I cannot take that or most anything because it interacts with the meds - but I am in constant pain - is there anything OTC I can take with these to help with the reflux/acid that won't interact. I always have altered my diet as much as possible - I eat about as bland as it gets. Please HELP! Also I am totally sedated after starting this med regimen - is this normal?

Response from Dr. Henry

You can generally safely take cimetidine or ranitidine 12 hours before taking the Reyataz. There is a potential drug interaction between the nevirapine and protease inhibitors (the Viread can also decrease the Rayataz levels so ritonavir/Norvir boosting is important but still would be concerned if using both viramune and Viread). An alternative approach would be to consider switching the Reyataz to a different protease inhibitor such as Lexiva that allows continued use of Prilosec if that affords you more stomach relief. KH



Previous
Trouble falling asleep
Next
Can't afford atripla, can afford generic listed on Canadian pharmacy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement